MAUDE Adverse Event Report: DEVILBISS HEALTHCARE DEVILBISS 5L OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE

DEVILBISS HEALTHCARE DEVILBISS 5L OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE
Model Number 525DS
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 02/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Devilbiss healthcare was notified of an incident involving an oxygen concentrator via a provider's voluntary medwatch report which stated that the end user lit a cigarette while using the oxygen concentrator.The end user sustained second degree burns to their face.The provider would not provide further details of the end user's condition, and that the device is not being released for evaluation.Devilbiss healthcare will file an update if additional information becomes available.The device contains several warnings against smoking during use, both on the product itself and in instructions for use.The on-product warnings include a large, clear "no smoking" icon, and a clear "no open flame" icon as well.The instructions for use warn against smoking during use in several places, in several languages, including the following verbiage: "oxygen causes rapid burning.Do not smoke while your oxygen concentrator is operating, or when you are near a person utilizing oxygen therapy.Smoking during oxygen therapy is dangerous and is likely to result in facial burns or death.Do not allow smoking within the same room where the oxygen concentrator or any oxygen carrying accessories are located.If you intend to smoke, you must always turn the oxygen concentrator off, remove the cannula and leave the room where either the cannula or mask or the oxygen concentrator is located.If unable to leave the room, you must wait 10 minutes after you have turned off the oxygen concentrator before smoking.Oxygen makes it easier for a fire to start and spread.Do not leave the nasal cannula or mask on bed coverings or chair cushions if the oxygen concentrator is turned on but not in use.The oxygen will make the materials flammable.Turn the oxygen concentrator off when not in use to prevent oxygen enrichment.Keep the oxygen concentrator and cannula at least 2 m (6.5 feet) from hot, sparking objects or naked sources of flame.Open flames during oxygen therapy are dangerous and are likely to result in fire or death.Do not allow open flames within 2 m (6.5 feet) of the oxygen concentrator or any oxygen carrying accessories.Devilbiss oxygen concentrators are equipped with a fire mitigating outlet fitting that prevents propagation of fire into the unit." the manufacturer concludes, based on the information provided, that the oxygen concentrator did not malfunction, and the use error of smoking during use caused the adverse event.Devilbiss healthcare will file an update if additional information becomes available.
 
Additional Manufacturer Narrative
The previoius report, mdr 2515872-2025-00010 was missing the voluntary medwatch number listed in section h10.Section h10 has been updated with voluntary medwatch number (b)(4).

Brand Name
DEVILBISS 5L OXYGEN CONCENTRATOR
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
DEVILBISS HEALTHCARE
100 devilbiss drive
somerset PA 15501
Manufacturer (Section G)
DEVILBISS HEALTHCARE
100 devilbiss drive
somerset PA 15501
Manufacturer Contact
jess bohrer
100devilbiss drive
somerset, PA 15501
5169984600
MDR Report Key21700355
Report Number2515872-2025-00010
Device Sequence Number7789526
Product Code CAW
UDI-Device Identifier00885304000846
UDI-Public(01)00885304000846
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K071397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number525DS
Device Catalogue Number525DS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale